Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Sioux Falls, SD

May 4, 2012Sioux County, Iowa; Union County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 4, 2012, 3:00 PM CDT for Sioux County, Iowa; Union County, South Dakota. It was in force for 30 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 3:00 PM CDT (20:00 UTC)
Expired
May 4, 2012, 3:30 PM CDT
In force
30 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Sioux County, IA, Union County, SD

The radar

The Sioux Falls radar (KFSD), 65 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 3:06 PM CDTHAIL 1.25W Hawarden, IA
May 4, 3:08 PM CDTHAIL 1.25Hawarden, IATHUNDERSTORM WIND GUSTS TO 45 MPH.
May 4, 3:12 PM CDTTSTM WND DMG4 Sw Sioux Center, IAUPROOTED TREES AND SOME STRUCTURAL DAMAGE TO ROOF
May 4, 3:15 PM CDTTORNADO3 Ssw Sioux Center, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2705 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS53 KFSD 042000
SVRFSD
IAC167-SDC127-042030-
/O.NEW.KFSD.SV.W.0035.120504T2000Z-120504T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SIOUX COUNTY IN NORTHWEST IOWA...
  NORTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 330 PM CDT

* AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR HAWARDEN...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IRETON AROUND 315 PM CDT...
  MAURICE AROUND 325 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4290 9657 4306 9661 4309 9653 4308 9645
      4310 9646 4311 9645 4317 9621 4295 9613
TIME...MOT...LOC 2001Z 253DEG 29KT 4300 9648
WIND...HAIL 60MPH 1.50IN

$$

SCHUMACHER
2 follow-up statements
968 
WWUS53 KFSD 042008
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
308 PM CDT FRI MAY 4 2012

IAC167-SDC127-042030-
/O.CON.KFSD.SV.W.0035.000000T0000Z-120504T2030Z/
SIOUX IA-UNION SD-
308 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
UNION AND SOUTHWESTERN SIOUX COUNTIES UNTIL 330 PM CDT...

AT 308 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HAWARDEN...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IRETON AROUND 315 PM CDT...
  MAURICE AROUND 325 PM CDT...

AT 306 PM CDT...A TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL ONE 
HALF MILE WEST OF HAWARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4290 9657 4306 9661 4309 9653 4308 9645
      4310 9646 4311 9645 4317 9621 4295 9613
TIME...MOT...LOC 2008Z 253DEG 29KT 4301 9640
WIND...HAIL 60MPH 1.75IN

$$

SCHUMACHER
343 
WWUS53 KFSD 042027
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
327 PM CDT FRI MAY 4 2012

IAC167-SDC127-042036-
/O.EXP.KFSD.SV.W.0035.000000T0000Z-120504T2030Z/
SIOUX IA-UNION SD-
327 PM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION AND
SOUTHWESTERN SIOUX COUNTIES WILL EXPIRE AT 330 PM CDT...
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SIOUX COUNTY 
UNTIL 345 PM CDT...

THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE 
THREAT TO LIFE OR PROPERTY.

LAT...LON 4290 9657 4306 9661 4309 9653 4308 9645
      4310 9646 4311 9645 4317 9621 4295 9613
TIME...MOT...LOC 2026Z 253DEG 29KT 4305 9621

$$

SCHUMACHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:37 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 4, 12:37 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1237 PM CDT FRI MAY 4 2012

.DISCUSSION.../ISSUED AT 1100 AM CDT/
UPDATED THE ZFP AND GRIDS FOR CURRENT TRENDS. ROUND OF CONVECTION
CONTINUES TO PLOW EASTWARD THROUGHOUT EAST CENTRAL SD. IT MAY STAY
MAINLY CONFINED TO AREAS ALONG AND NORTH OF I 90 AS THE NEAR SURFACE
FRONTOGENESIS IS MAXIMIZED IN THOSE AREAS AS OPPOSED TO THE SOUTH OF
I 90. IN ADDITION...STRONG QG FORCING IN THE 850-700MB LAYER IS THE
STRONGEST IN THE NORTHERN PART OF OUR FORECAST AREA TODAY. BECAUSE
OF A LOT OF CLOUD DEBRIS...LOWERED MANY MAX TEMPERATURES ALONG AND
NORTH OF I 90 TODAY. BUT SO FAR DID NOT RADICALLY LOWER THEM AS
WITH THE DAYS GETTING LONGER AND WARM LOW LEVEL AIR MASS...ANY
BREAKS THIS AFTERNOON WILL ALLOW TEMPERATURES TO RISE DECENTLY.  /MJF

&&

.AVIATION.../FOR THE 18Z TAF ISSUANCE/
CONVECTION WILL BE WIDESPREAD THIS AFTERNOON ALONG AND NORTH OF THE
I 90 CORRIDOR...GRADUALLY TAPERING OFF FROM WEST TO EAST. UNDER THE
RAINFALL...IFR CONDITIONS IN THE HEAVIER RAIN WILL PERSIST FOR A
COUPLE OF HOURS...WITH HIGHER END MVFR TO VFR CONDITIONS OUTSIDE OF
THE RAINFALL. THEN AS A BOUNDARY AND SHORT WAVE MOVE INTO CENTRAL SD
LATER...ANOTHER ROUND OF CONVECTION IS POSSIBLE THIS EVENING IN THE
FORECAST AREA LASTING THROUGH THE OVERNIGHT HOURS IN OUR EASTERN
ZONES. THE BEST THREAT FOR THIS CONVECTION WILL PROBABLY BE ALONG
AND SOUTH OF I 90 WHERE THE AIR MASS HAS BEEN LEAST CONTAMINATED BY
THIS CURRENT CONVECTION...WITH SEVERE WEATHER AND ERRATIC WINDS
POSSIBLE. BUT THUNDERSTORMS REALLY CANNOT BE RULED OUT NEARLY
ANYWHERE. FINALLY...MORE THUNDERSTORMS MAY DEVELOP LATE TONIGHT
BEHIND A SURFACE INVERTED TROUGH ONCE AGAIN IN CENTRAL SD. AS THE
LOW LEVEL JET INCREASES AHEAD OF THIS CONVECTION...SHOWERS AND
THUNDERSTORMS MAY THEN MOVE EASTWARD TO AREAS ALONG AND WEST OF I 29
SATURDAY MORNING. AGAIN WITH ANY RAINFALL...STRATUS IN THE IFR TO
MVFR CATEGORY IS CERTAINLY POSSIBLE.  /MJF

&&

.DISCUSSION.../ISSUED AT 355 AM CDT/
MAIN FORECAST CHALLENGE TODAY INTO TONIGHT WILL BE CONVECTION
CHANCES. AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS CENTRAL
AND WESTERN SOUTH DAKOTA EXPECTED TO MANLY STAY NORTH OF OUR CWA
THIS MORNING. THUS A MOSTLY SUNNY AND WARM FRIDAY IS EXPECTED...WITH
HIGHS RANGING FROM THE UPPER 70S NORTH TO THE UPPER 80S CLOSER TO
THE MISSOURI RIVER VALLEY. WITH DEWPOINTS IN THE LOWER 60S AND STEEP
MID LEVEL LAPSE RATES...CAPE VALUES EXPECTED TO INCREASE TO AROUND
2000 J/KG DURING THE DAYTIME HOURS. HOWEVER WITHOUT A FORCING
MECHANISM...WE SHOULD REMAIN CAPPED FOR MUCH OF THE DAY.

THINGS GET A BIT MORE INTERESTING AS WE APPROACH THE EVENING HOURS.
MODELS IN AGREEMENT THAT LOW LEVEL CONVERGENCE WILL INCREASE CLOSER
TO THE JAMES RIVER VALLEY AS A WEAK BOUNDARY APPROACHES. THIS SHOULD
BE ENOUGH TO BREAK THE CAP OUT THERE AND GET CONVECTION GOING. DEEP
LAYER BULK SHEAR IS EXPECTED TO BE ON THE ORDER OF 40 TO 50 KTS...SO
ANY STORMS THAT FORM ALONG THIS BOUNDARY WILL HAVE THE POTENTIAL TO
BECOME SUPERCELLS WITH LARGE HAIL AND STRONG WINDS. LOW LEVEL SHEAR
IS WEAK...SO TORNADO POTENTIAL IS INITIALLY EXPECTED TO BE LOW.
GIVEN THE LINEAR FORCING MECHANISM...THINKING IS THAT THESE INITIAL
SUPERCELLS WILL QUICKLY FORM INTO A LINE OF THUNDERSTORMS AND PUSH
OFF TO THE EAST SOUTHEAST. GIVEN THE AMPLE CAPE...AND 0-3KM SHEAR
VALUES AROUND 30KTS...THINK THIS LINE SHOULD BE ABLE TO MAINTAIN
ITSELF ACROSS THE CWA. STRONG DAMAGING WINDS AND HEAVY RAIN WILL BE
THE MAIN THREATS WITH THIS LINE...THOUGH MARGINALLY SEVERE HAIL AND
ISOLATED TORNADOES WILL BE POSSIBLE IF IT CAN INTENSIFY INTO A FULL
MCS TYPE SYSTEM.

THE OPERATIONAL 12KM NAM IS FASTEST WITH CONVECTIVE
INITIATION...ALTHOUGH ITS COUNTERPART 4KM VERSION IS SLOWER. PREFER
THIS SLOWER SOLUTION...WITH INITIAL STORMS FIRING ALONG AND WEST OF
THE JAMES RIVER AROUND 0Z AND PROGRESSING THOUGH THE CWA DURING THE
OVERNIGHT HOURS. ALMOST ALL MODELS INITIATING CONVECTION AND SHOWING
SIGNS OF A MCS TYPE SYSTEM TRAVERSING THE AREA. BUT WITHOUT A STRONG
UPPER LEVEL WAVE...INITIATION WILL BE HEAVILY DEPENDENT ON LOW LEVEL
CONVERGENCE...THUS WILL HAVE TO WATCH THE PROGRESSION OF THE
BOUNDARY AND EVOLUTION OF INSTABILITY ACROSS THE CWA. IF INSTABILITY
IS LOWER OR THE BOUNDARY STAYS WEST OF THE INSTABILITY...THERE IS
STILL A CHANCE STORMS DO NOT INITIATE.

SHOULD SEE THE SUN MAKE ITS WAY BACK OUT ON SATURDAY BEHIND THE
OVERNIGHT CONVECTION. WILL BE ANOTHER WARM DAY WITH HIGHS IN THE 70S
AND 80S. INSTABILITY MAY BE EVEN A BIT HIGHER THAN ON FRIDAY...AT
LEAST 2000 J/KG OVER MOST OF THE CWA. AGAIN WE WILL REMAINED CAPPED
DURING THE DAYLIGHT HOURS. BUT AN EVEN STRONGER UPPER LEVEL WAVE AND
SURFACE BOUNDARY THAN FRIDAYS IS EXPECTED TO APPROACH THE JAMES
RIVER BY EVENING. THINKING IS THAT ANOTHER MCS WILL FORM OVER
CENTRAL SOUTH DAKOTA AND PUSH ACROSS OUR AREA DURING THE OVERNIGHT
HOURS. SHEAR AND INSTABILITY IMPRESSIVE ENOUGH THAT ANY MCS WOULD
MAINTAIN ITSELF ACROSS THE AREA...WITH STRONG DAMAGING WINDS AND
HEAVY RAIN THE MAIN THREATS. ALTHOUGH ISOLATED TORNADOES WILL AGAIN
BE POSSIBLE ALONG THE LEADING EDGE OF ANY LINE THAT FORMS.
CONFIDENCE IS ABOVE NORMAL THAT THIS FEATURE WILL FORM GIVEN THE
STRONG UPPER LEVEL WAVE AND LOW LEVEL BOUNDARY...BUT UNCERTAINTY
STILL EXISTS IN THE TIMING AND AMOUNT OF INSTABILITY...WHICH WILL
HAVE IMPACTS ON THE INTENSITY OF THE STORMS.

THE PATTERN FINALLY BEGINS TO CHANGE AS WE HEAD INTO SUNDAY. MAY
HAVE SOME LINGERING CONVECTION IN OUR FAR EAST EARLY...OTHERWISE A
DRY SUNDAY IS EXPECTED. WILL SEE A BUILDING TROUGH BEHIND SATURDAY
NIGHTS CONVECTION AS AN UPPER LEVEL LOW MOVES NEAR THE CANADIAN
BORDER. COOLER TEMPERATURES AND DRIER CONDITIONS ARE EXPECTED INTO
WEDNESDAY...WITH THIS FEATURE CONTROLLING OUR WEATHER. HIGHS WILL
GENERALLY BE IN THE 60S AND LOWS IN THE 40S SUNDAY THROUGH
WEDNESDAY. MAY SEE A FEW SHOWERS TUESDAY AS THE TROUGH AXIS PUSHES
ACROSS...OTHERWISE SHOULD REMAIN DRY THROUGH THIS PERIOD.

AS THE LOW PUSHES EAST...WILL SEE A BUILDING RIDGE LATER WEDNESDAY
INTO THURSDAY. THUS EXPECTING WE SEE A WARMING TREND BY LATE
WEEK...WITH HIGHS REBOUNDING INTO THE 70S. /CHENARD

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
Hazardous weather outlook, May 4, 2:39 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
239 PM CDT FRI MAY 04 2012

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
239 PM CDT FRI MAY 04 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING EAST TO
NORTHEASTWARD ACROSS THE AREA THIS AFTERNOON...MAINLY ALONG AND
EAST OF THE JAMES RIVER VALLEY. SEVERE WEATHER IS A
THREAT...ESPECIALLY ALONG THE I 90 CORRIDOR AND POINTS SOUTHWARD
WHERE THE AIR MASS IS UNSTABLE THROUGH THE EARLY EVENING. THE
STRONGEST CELLS COULD PRODUCE HAIL UP THE SIZE OF WALNUTS WITH
WIND GUSTS OF 60 TO 70 MPH. IN ADDITION...AN ISOLATED TORNADO IS
POSSIBLE. LATER...ANOTHER DISTURBANCE WILL MOVE EASTWARD WHICH
COULD SPARK ANOTHER ROUND OF THUNDERSTORMS LATER IN THE EVENING
AND OVERNIGHT. THERE IS MUCH UNCERTAINTY IN HOW STRONG THESE
STORMS MAY BECOME DUE TO THE ONGOING CONVECTION BEING RECEIVED
THIS AFTERNOON. STAY ALERT FOR FURTHER UPDATES ON THIS EVOLVING
SITUATION.

FLOODING...
THE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT WILL HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAINFALL...WITH LOCALIZED FLASH
FLOODING POSSIBLE...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE LATE SATURDAY
AFTERNOON INTO THE OVERNIGHT HOURS. GOLF BALL SIZE HAIL AND WIND
GUSTS TO 70 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. AN
ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS LIKELY WITH
THESE STORMS...WITH LOCALIZED AREAS OF FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 4, 1:30 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
130 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     TSTM WND GST     PIPESTONE               44.00N 96.31W
05/04/2012  M60 MPH          PIPESTONE          MN   AWOS

&&

MFUHS
Local storm report, May 4, 2:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
224 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TORNADO          WORTHINGTON             43.63N 95.60W
05/04/2012                   NOBLES             MN   LAW ENFORCEMENT

            TORNADO TOUCHDOWN 3/4 MILES NORTH OF WORTHINGTON NEAR THE
            AIRPORT.

0215 PM     HAIL             1 N WORTHINGTON         43.64N 95.60W
05/04/2012  M1.00 INCH       NOBLES             MN   AWOS

            THUNDERSTORM WINDS FROM 30 TO 60 MILES AN HOUR.

&&

MDB
Local storm report, May 4, 2:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
238 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TORNADO          5 N ROUND LAKE          43.61N 95.47W
05/04/2012                   NOBLES             MN   BROADCAST MEDIA

            TORNADO TOUCHDOWN 5 MILES NORTH OF ROUND LAKE MN.

&&

MDB
Local storm report, May 4, 2:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
252 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TORNADO          7 SW LAKEFIELD          43.61N 95.27W
05/04/2012                   JACKSON            MN   PUBLIC

0249 PM     TORNADO          2 S LAKEFIELD           43.65N 95.17W
05/04/2012                   JACKSON            MN   LAW ENFORCEMENT

            TORNADO TOUCHDOWN 2 MILES SOUTH OF LAKEFIELD MN.

&&

MDB

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:57 PM CDTSevere Thunderstorm WarningFSDCherokee33 min
May 3, 8:05 PM CDTFlash Flood WarningFSDCherokee93 min
May 3, 8:37 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee38 min
May 4, 3:14 PM CDTSevere Thunderstorm WarningFSDPlymouth, Sioux31 min
May 4, 3:18 PM CDTSevere Thunderstorm WarningFSDO'Brien, Osceola, Sioux42 min
May 4, 3:20 PM CDTTornado WarningFSDO'Brien, Sioux25 min
May 4, 3:39 PM CDTSevere Thunderstorm WarningFSDPlymouth36 min
May 4, 3:43 PM CDTTornado WarningFSDO'Brien, Sioux32 min
May 4, 4:01 PM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien29 min
May 4, 4:06 PM CDTTornado WarningFSDClay24 min
May 4, 4:09 PM CDTSevere Thunderstorm WarningFSDDickinson, Osceola51 min
May 4, 4:12 PM CDTSevere Thunderstorm WarningFSDClay, O'Brien33 min
May 4, 4:25 PM CDTSevere Thunderstorm WarningFSDClay35 min
May 4, 1:57 PM CDTSevere Thunderstorm WarningFSDLincoln, McCook, Minnehaha, Turner33 min
May 4, 3:21 PM CDTSevere Thunderstorm WarningFSDDouglas, Hanson, Hutchinson39 min
May 4, 4:36 PM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Turner18 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.